Alert archive / Nevada / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 19, NWS Las Vegas, NV
NWS Las Vegas, NV issued this severe thunderstorm warning at Jul 26, 2017, 9:24 PM PDT for Esmeralda County, Nevada. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 26, 2017, 9:24 PM PDT (04:24 UTC)
- Expired
- Jul 26, 2017, 10:00 PM PDT
- In force
- 36 min
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Esmeralda County, NV
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Reno, NV (KREV), launched 00:00Z, 4.4 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 290 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 2721 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- -22 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
The text
As transmitted.
596
WUUS55 KVEF 270424
SVRVEF
NVC009-270500-
/O.NEW.KVEF.SV.W.0019.170727T0424Z-170727T0500Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Las Vegas NV
924 PM PDT WED JUL 26 2017
The National Weather Service in Las Vegas has issued a
* Severe Thunderstorm Warning for...
Northeastern Esmeralda County in south central Nevada...
* Until 1000 PM PDT
* At 921 PM PDT, a severe thunderstorm was located 16 miles northwest
of Tonopah, moving northeast at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind
damage...especially for high profile vehicles.
* This severe thunderstorm will impact Highway 95
between Tonopah and Coaldale in northeastern Esmeralda County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and damaging winds. Motorists are
urged not to drive into this severe thunderstorm. Wait until it
passes.
&&
LAT...LON 3809 11728 3801 11754 3813 11768 3829 11750
TIME...MOT...LOC 0421Z 221DEG 31KT 3818 11749
HAIL...1.00IN
WIND...60MPH
$$
JA2 follow-up statements
722
WWUS55 KVEF 270444
SVSVEF
Severe Weather Statement
National Weather Service Las Vegas NV
944 PM PDT WED JUL 26 2017
NVC009-270500-
/O.CON.KVEF.SV.W.0019.000000T0000Z-170727T0500Z/
Esmeralda NV-
944 PM PDT WED JUL 26 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM PDT
FOR NORTHEASTERN ESMERALDA COUNTY...
At 941 PM PDT, a severe thunderstorm was located 18 miles northwest
of Tonopah, moving northeast at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind
damage...especially for high profile vehicles.
Locations impacted include...
Highway 6/95 between Tonopah and Coaldale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and damaging winds along with
brief heavy rain. Motorists are cautioned not to drive into this
storm. Wait until it passes.
&&
LAT...LON 3809 11728 3801 11754 3813 11768 3829 11750
TIME...MOT...LOC 0441Z 221DEG 31KT 3832 11734
HAIL...1.00IN
WIND...60MPH
$$
JA617
WWUS55 KVEF 270458
SVSVEF
Severe Weather Statement
National Weather Service Las Vegas NV
958 PM PDT WED JUL 26 2017
NVC009-270506-
/O.EXP.KVEF.SV.W.0019.000000T0000Z-170727T0500Z/
Esmeralda NV-
958 PM PDT WED JUL 26 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN ESMERALDA COUNTY
WILL EXPIRE AT 1000 PM PDT...
The storm over Highway 6 west of Tonopah which prompted the warning
has weakened below severe limits, and no longer poses an immediate
threat to life or property. Therefore the warning will be allowed to
expire.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Las Vegas.
LAT...LON 3809 11728 3801 11754 3813 11768 3829 11750
TIME...MOT...LOC 0456Z 221DEG 31KT 3841 11724
$$
JAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 1:15 PM PDT, 8 hours 9 minutes earlier.
Area forecast discussion, Jul 26, 1:15 PM PDT, 8 hours 9 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 115 PM PDT Wed Jul 26 2017 .SYNOPSIS...With a moist airmass still in place, at least a slight chance of showers or storms will exist through this evening in most areas. Gradual drying and warming is expected through the rest of the work week. Another uptick in moisture and thunderstorm chances is expected this weekend into early next week. && .SHORT TERM...Today through Friday. Storms are developing once again this afternoon mainly across eastern Inyo...central Nye and Lincoln counties. Additional thunderstorms may still develop across the mountains of Clark county. Environment especially north of I-15 is characterized by moderate instability and relatively strong wind shear for our region this time of year (20-30 knots of effective shear). This means storms which develop will tend to move northward fairly swiftly, minimizing the flooding risk. But stronger shear interacting with moderate instability will also result in an elevated threat of hail and damaging wind gusts for the stronger storms that form. Activity will tend to lift northward through the evening, with best chances for precipitation becoming limited to Lincoln and central Nye counties by later this evening. Drier conditions are in store tomorrow and Friday with only minimal terrain driven convection anticipated across northern Lincoln and Mohave counties. Low level moisture never really gets scoured out, so it will remain a bit more humid than normal, but warming aloft will limit thunderstorm chances for most of the area, with just fair weather cumulus expected outside of the highest terrain. Temperatures will return to near normal Thursday and Friday. .LONG TERM...Saturday through Wednesday. Still anticipating another ramp up of convection and rain chances over the weekend as an inverted trough pushes westward across Arizona and into the Mojave Desert. There remains some timing differences on when the inverted trough will arrive and how much moisture it will bring with it, but widespread thunderstorm activity can again be expected through early next week as it moves through. Chances will begin to rise by Saturday afternoon as deeper moisture and Precipitable water values of 1-1.5" inches push into areas south of I-15. By Sunday and Monday, those values will rise to between 1.25-1.75" for the same areas, so flash flooding potential will be an increasing concern. Along with the incoming moisture, temperatures will begin trending downward Saturday onward, and stay below normal for most of the first half of next week. && .FIRE WEATHER...Conditions will be trending drier Thursday and Friday as slightly drier and more stable air moves into the region. Thunderstorm chances will be limited to mainly the higher terrain of Lincoln and Mohave counties. Temperatures will rise near to slightly above normal through Saturday before trending cooler as another surge of monsoonal moisture pushes in. Scattered to numerous thunderstorms return to the forecast Saturday evening onward, mainly east and south of Inyo County. && .HYDROLOGY...Creeks, streams and rivers in northern Inyo County have shown decreasing flows over the last couple of days. However, some road closures continue in the area. Bishop Creek Bypass and Big Pine Creek Bypass continue to be utilized to minimize flows through Bishop and Big Pine. Remember, never drive through flooded roadways or around barricades. Also, pastureland or farmland adjacent to creeks, streams or rivers could experience areas of standing water. && .AVIATION...For McCarran...Mainly southeast winds expected today, staying below 8kts for the most part...with the 00z-03Z timeframe having some possibility of winds up to 10kts. Will need to watch for the possibility of outflow winds though as thunderstorms develop mainly north and west of the airspace. Storms should stay away from the airport, with a small chance of a stray storm between 20z- 00z this afternoon. Similar conditions are expected Thursday, with considerably lower chances for storm activity. For the rest of southern Nevada, northwest Arizona and southeast California...Light, diurnal winds are expected to give way to enhanced south to southeast winds in most areas today. Shower/thunderstorm activity is expected again today, with the best chances over north and west of Las Vegas in Nye and Lincoln Counties, with just isolated storms elsewhere. Mainly light south to southwest winds are expected Thursday, with considerably lower chances for storm activity. && .SPOTTER INFORMATION STATEMENT...While storms may not be as widespread today, storms will still be possible over much of the region. Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && SHORT TERM/FIRE WEATHER/LONG TERM...Outler AVIATION...Allen For more forecast information...see us on our webpage: http://weather.gov/lasvegas or follow us on Facebook and Twitter
Nearby
Severe Thunderstorm Warnings in Nevada, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.